ARCHIVE SEARCH
      -OR-  
 
  NEWS CHANNELS
Fitness News
 > Asthma Allergy News
Diabetes News
Women's Health News
Men's Health News

  MY NEWS
Personal Archive
My Account

  ABOUT THIS NEWSFEED
About Us
Advertise With Us
Feed Your Site
Contact Us


Site Map
RSS News Feed 

  Website development & hosting
   by Cyber Software Solutions

 
ACAAI: Some Drugs May Worsen Oral Allergy Syndrome
Use of angiotensin-converting enzyme inhibitors may increase symptom severity

FRIDAY, Nov. 8 (HealthDay News) -- Although oral allergy syndrome is generally mild, taking angiotensin-converting enzyme (ACE) inhibitors can increase the severity of symptoms, according to research presented at the annual meeting of the American College of Allergy, Asthma & Immunology, held from Nov. 7 to 12 in Baltimore.

Denisa Ferastraoaru, M.D., from the Jacobi Medical Center in Bronx, N.Y., and colleagues describe two cases of oral allergy syndrome that occurred while taking ACE inhibitors. The first patient presented with tongue and lip angioedema and oral itching after eating an apple. The second patient presented with tongue angioedema and mouth itching after eating jackfruit and cashews. Both patients had been taking lisinopril.

The researchers performed immunoglobulin E (IgE) testing on patient 1 and found that the patient was positive for apple and birch. After the patient was switched to the angiotensin II receptor blocker losartan and told to avoid raw fruits, no further symptoms occurred. IgE testing on patient 2 showed reactivity for birch allergen. The patient was also switched to losartan and told to avoid the culprit foods, and no further symptoms occurred.

"These cases suggest that concomitant use of ACE inhibitors in patients with oral allergy syndrome might represent a priming effect, thereby increasing the severity of oral allergy syndrome symptoms," Ferastraoaru and colleagues conclude.

More Information



Copyright © 2013 HealthDay. All rights reserved.


Back to Top Stories
  GOOGLE ADS